Diabetes Medical Management Plan (Contintued Part 3)
The National Institutes Of Health's "National Diabetes Education Program"
Hypoglycemia (Low Blood Sugar)
Usual symptoms of hypoglycemia:____________________________
Treatment of hypoglycemia:___________________________________
Treatment for ketones:________________________________________
Glucagon should be given if the student is unconscious, having a seizure (convulsion), or unable to swallow.
Route_______, Dosage_______, site for glucagon injection: _______arm, _______thigh, _______other.
If glucagon is required, administer it promptly. Then, call 911 (or other emergency assistance) and the parents/guardian.
Hyperglycemia (High Blood Sugar)
Usual symptoms of hyperglycemia:_____________________________
Treatment of hyperglycemia:__________________________________
Urine should be checked for ketones when blood glucose levels are above _________ mg/dl.
Treatment for ketones:_______________________________________
Supplies to be kept at school
_______Blood glucose meter, blood glucose test strips, batteries for meter
_______Lancet device, lancets, gloves, etc.
_______Urine ketone strips
_______Insulin vials and syringes
_______Insulin pump and supplies
_______Insulin pen, pen needles, insulin cartridges
_______Fast-acting source of glucose
_______Carbohydrate containing snack
_______Glucagon emergency kit
This Diabetes Medical Management Plan has been approved by:
Student’s Physician/Health Care Provider
I give permission to the school nurse, trained diabetes personnel, and other designated staff members of ______________________________ school to perform and carry out the diabetes care tasks as outlined by ________________’s. I also consent to the release of the information contained in this Diabetes Medical Management Plan to all staff members and other adults who have custodial care of my child and who may need to know this information to maintain my child’s health and safety.
Acknowledged and received by:
Student’s Parent/Guardian Date